Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 34, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 25, 2005, 1:48 AM EST for Taylor County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2005, 1:48 AM EST (06:48 UTC)
- Expired
- Mar 25, 2005, 2:45 AM EST
- In force
- 57 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Taylor County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 250650
SVRTAE
FLC123-250745-
/O.NEW.KTAE.SV.W.0034.050325T0648Z-050325T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
148 AM EST FRI MAR 25 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAYLOR COUNTY IN FLORIDA
THIS INCLUDES THE CITY OF PERRY
* UNTIL 245 AM EST
* AT 142 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE
HAIL. THIS STORM WAS LOCATED 29 MILES SOUTHWEST OF PERRY...OR
ABOUT 29 MILES SOUTHEAST OF ST. MARKS...AND WAS MOVING NORTHEAST
AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PERRY BY 230 AM EST...
IN ADDITION TO LARGE HAIL AND POSSIBLE DAMAGING WINDS...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 2987 8402 2972 8388 2993 8337 3022 8343
3029 8383
$$
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 9:25 PM EST, 4 hours 23 minutes earlier.
Area forecast discussion, Mar 24, 9:25 PM EST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 PM EST THU MAR 24 2005
.DISCUSSION...A WARM FRONT WAS ANALYZED ACROSS THE GULF ROUGHLY
FROM TAMPA INTO EAST TEXAS. SHOWERS AND THUNDERSTORMS ARE INCREASING
DUE TO ISENTROPIC LIFT OVER THE NORTHEAST GULF WITH THE LEADING EDGE
ALREADY IN MY PANHANDLE WATERS. EXTRAPOLATION OF THIS ACTIVITY
PLACES IT ONSHORE BY MIDNIGHT. LATEST MOS GUIDANCE FROM THE GFS
SHOWS INCREASED POPS ACROSS OUR REGION FOR TONIGHT. WILL BUMP POPS
UP A BIT BASED ON THIS LATEST TREND AND INCLUDE MENTION OF
THUNDERSTORMS FOR ALL ZONES. WILL BE LESS OPTIMISTIC FOR SKY COVER
AND WORD MOSTLY CLOUDY ALL REGIONS.
&&
.MARINE...WINDS WILL SHIFT FROM EAST TO SOUTH AS THE WARM FRONT
PASSES. WILL MAKE MINOR ADJUSTMENT TO WINDS AND SEAS ON THE UPDATE.
&&
BARRY
.PREVIOUS DISCUSSION FOLLOWS...
300 PM EST THU MAR 24 2005
.SYNOPSIS...
WATER VAPOR IMAGES SHOW THE SRN STREAM REMAINS ACTIVE WITH A
SHORTWAVE TROUGH MOVING ACROSS TX AND ANOTHER TROUGH OVER THE ERN
PACIFIC DIVING SE TOWARDS BAJA CA. VISIBLE IMAGERY NICELY DEPICTS
THE STALLED FRONT EXTENDING E-W OVER THE GULF JUST S OF SARASOTA.
THIS FRONT IS ALREADY BEGINNING TO LIFT N AHEAD OF THE APPROACHING
TROUGH OVER TX.
&&
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
TONIGHT - EXPECT RAIN CHANCES TO COMMENCE MAINLY AFTER MIDNIGHT AS
FRONT LIFTS N TOWARDS THE CWFA.
FRIDAY - DAY 2 SPC CONVECTIVE OUTLOOK HAS A SLIGHT RISK FOR SEVERE
WEATHER OVER THE ERN CWFA. FORECAST CAPES ARE PROGGED BY ETA TO BE
AT OR ABOVE 2000 J/KG...BUT WIND SHEAR SHOULD BE LIMITED. WILL NOT
MENTION POSSIBLE SEVERE AT THIS TIME.
SATURDAY/SATURDAY NIGHT - DAY 3 CONVECTIVE OUTLOOK ALSO MENTIONS
SLIGHT CHANCE SEVERE AS WARM FRONT LIFTS N ACROSS THE CWFA. AGAIN
WILL NOT MENTION POSSIBLE SEVERE AT THIS TIME. BELIEVE SUNDAY NIGHT
WILL SEE THE BEST CHANCE FOR SEVERE AS THE UPPER TROUGH APPROACHES.
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...A SFC FRONT WILL MOVE THROUGH
THE CWA LATE SUNDAY NIGHT INTO MONDAY MORNING BRINGING WITH IT
CHANCE POPS FOR MOST OF THE AREA AND LIKELY POPS FOR THE WESTERN
ZONES. THE POSSIBILITY FOR SEVERE WX SUN AND MON WILL CONTINUE TO BE
MONITORED. SFC RIDGE WILL BUILD IN QUICKLY FROM THE GULF MONDAY AND
REMAIN DOMINANT OVER THE SOUTHEAST THROUGH WEDNESDAY. ANOTHER FRONT
WILL APPROACH THE CWA THURSDAY AND WILL INCREASE POPS TO SLIGHT
CHANCE. TEMPS WILL BE AROUND CLIMO FOR MOST OF THE LONG TERM...WHILE
A BIT HIGHER ON TUES AND WED DUE TO HIGH PRESSURE AND CLEAR SKIES.
&&
.MARINE...NO HIGHLIGHTS EXPECTED IN THE SHORT TERM. SEAS WILL BEGIN
TO INCREASE SUNDAY NIGHT INTO MONDAY AS SOUTHEASTERLY WINDS PICK UP
TO NEAR 20 KTS AS A RESULT OF THE APPROACHING COLD FRONT. SEAS WILL
GRADUALLY DECREASE OVERNIGHT MONDAY INTO TUESDAY MORNING AS SFC
RIDGE BUILDS IN OVER THE CWA AND WINDS BECOME LIGHT OUT OF THE NORTH.
&&
.FIRE WEATHER...A RED FLAG WARNING WILL REMAIN IN EFFECT FOR THE
INLAND FL PANHANDLE AND BIG BEND UNTIL 6 PM TODAY. RH VALUES WILL
BE JUST BELOW 35 PERCENT FOR ABOUT FOUR HOURS LEADING TO ONLY A
MARGINAL EVENT. NO OTHER FIRE WEATHER CONCERNS FOR THE REMAINDER OF
THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 54 79 59 82 / 30 40 10 50
PANAMA CITY 59 78 64 79 / 30 30 10 50
DOTHAN 55 77 60 81 / 20 20 10 50
ALBANY 54 76 59 83 / 20 30 10 50
VALDOSTA 56 76 59 83 / 20 40 10 50
CROSS CITY 59 78 62 82 / 30 40 10 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING TODAY UNTIL 6 PM...ALL COUNTIES
EXCEPT IMMEDIATE COAST.
&&
SHORT TERM: TJT
LONG TERM: HICKSHazardous weather outlook, Mar 24, 4:56 AM EST, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 456 AM EST THU MAR 24 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-251100- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 456 AM EST THU MAR 24 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... A WARM FRONT WILL MOVE THROUGH THE REGION ON FRIDAY BRINGING WITH IT A CHANCE OF SHOWERS AND THUNDERSTORMS...BEFORE A MUCH MORE POTENT LOW PRESSURE SYSTEM APPROACHES FROM THE WEST ON SATURDAY AND SUNDAY. ALTHOUGH THE TIMING OF THIS EVENT IS STILL SOMEWHAT UNCERTAIN...THE POTENTIAL EXISTS FOR A PERIOD OF STRONG TO SEVERE THUNDERSTORMS OVER THE WEEKEND AS A PRE-FRONTAL SQUALL LINE IS EXPECTED TO DEVELOP AND MOVE EASTWARD. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:34 AM EST | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 56 min |
| Mar 25, 4:29 AM EST | Severe Thunderstorm Warning | TAE | Madison | 16 min |
| Mar 25, 5:23 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 37 min |
| Mar 25, 5:56 AM EST | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 49 min |
| Mar 25, 6:43 AM EST | Severe Thunderstorm Warning | TAE | Dixie | 32 min |
| Mar 25, 9:33 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 42 min |
| Mar 25, 12:12 PM EST | Severe Thunderstorm Warning | TAE | Dixie | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.